Alert archive / Arizona / Red Flag Warnings in 2007
Red Flag Warning 9, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Apr 20, 2007, 5:05 AM MST for Gila County, Maricopa County, Pinal County, Arizona. It took effect at Apr 20, 2007, 2:00 PM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2007, 5:05 AM MST (12:05 UTC)
- In effect from
- Apr 20, 2007, 2:00 PM MST
- Expired
- Apr 20, 2007, 5:54 PM MST
- In force
- 4 hr
- Issued by
- NWS Phoenix, AZ
Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 13 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 0.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3578 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPSR 201205 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 505 AM MST FRI APR 20 2007 AZZ132-201315- /O.CAN.KPSR.FW.A.0006.070420T2100Z-070421T0200Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- 505 AM MST FRI APR 20 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE FIRE WEATHER WATCH. AN UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO MOVE ACROSS SOUTHEAST CALIFORNIA TONIGHT AND INTO SOUTH-CENTRAL ARIZONA SATURDAY MORNING. DESPITE PERSISTENT DRY CONDITIONS...SIGNIFICANT CLOUD COVER AHEAD OF THE LOW WILL HELP LIMIT BOUNDARY LAYER MIXING AND KEEP SURFACE WIND SPEEDS FROM EXCEEDING CRITICAL FIRE WEATHER THRESHOLDS. $$ AZZ133-210015- /O.UPG.KPSR.FW.A.0006.070420T2100Z-070421T0200Z/ /O.NEW.KPSR.FW.W.0009.070420T2100Z-070421T0200Z/ ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 505 AM MST FRI APR 20 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM MST THIS EVENING DUE TO STRONG WINDS...LOW RELATIVE HUMIDITIES AND HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTH-SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON IN ADVANCE OF A STRONG UPPER LEVEL LOW THAT IS FORECAST TO MOVE ACROSS SOUTHEAST CALIFORNIA TONIGHT AND INTO SOUTH-CENTRAL ARIZONA SATURDAY MORNING. SUSTAINED WIND SPEEDS FROM 15 TO 25 MPH WITH GUSTS IN EXCESS OF 30 MPH CAN BE EXPECTED...ESPECIALLY OVER HIGHER TERRAIN. AFTERNOON RELATIVE HUMIDITIES WILL DIP WELL BELOW 15 PERCENT. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES...AND HIGH FIRE DANGER WILL CREATE WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
1 follow-up statement
000 WWUS85 KPSR 210054 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 554 PM MST FRI APR 20 2007 AZZ133-210200- /O.CAN.KPSR.FW.W.0009.000000T0000Z-070421T0200Z/ ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 554 PM MST FRI APR 20 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE RED FLAG WARNING FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS. WINDS IN THE WARNING AREA HAVE NOT BEEN AS STRONG AS ANTICIPATED AND HAVE BEGUN TO DECLINE. BREEZY CONDITIONS MAY REDEVELOP TONIGHT BUT CRITICIAL THRESHOLDS WILL NOT BE MET. $$ AJ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 20, 4:05 AM MST, 1 hour earlier.
Area forecast discussion, Apr 20, 4:05 AM MST, 1 hour before
AZZ020>028-CAZ030>033-201800-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
405 AM MST FRI APR 20 2007
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL ENTER THE REGION FROM OFF
THE CALIFORNIA COAST TONIGHT AND MOVE THROUGH ARIZONA ON SATURDAY.
THIS WILL RESULT IN A CHANCE OF SHOWERS OVER SOUTHEAST CALIFORNIA
LATE TODAY...SPREADING TO THE EAST DURING TONIGHT. IT WILL ALSO BE
MUCH COOLER OVER SOUTHEAST CALIFORNIA TODAY...AND SOUTH-CENTRAL
ARIZONA ON SATURDAY. HIGHER PRESSURE ALOFT WILL GIVE GENERALLY CLEAR
AND WARMER WEATHER FOR SUNDAY BEFORE YET ANOTHER LOW DROPS DOWN FROM
THE NORTH AND BRINGS SOME SLIGHT COOLING AND BREEZY CONDITIONS ON
MONDAY. DRIER...WARMER WEATHER WILL RETURN THE MIDDLE OF NEXT WEEK.
&&
.SHORT TERM...
TODAY THROUGH SUNDAY...
UPPER TROUGH CURRENTLY DIGGING SEWD PARALLEL TO THE CA COAST APPEARS
TO BE INTENSIFYING A LITTLE OVERNIGHT PER WV DARKENING SIGNATURE. IN
ADDITION...FRONTAL BAND OF MOISTURE HAS WIDENED SOMEWHAT DURING THE
PAST SEVERAL HOURS. THIS INDICATIVE OF DEEPENING MARINE LAYER...AND
THIS SHOULD BE EVIDENT ON UPCOMING 12Z KNKX SOUNDING. AS LOW BEGINS
TO TURN INLAND LATER TODAY...MODELS AGREE THAT NICE LITTLE BATCH OF
UVV AND STRONG PVA WILL BEGIN TO LIFT MOISTURE AND CAUSE A CHANCE OF
SHOWERS...FIRST OVER SE CA ZONES...SPREADING INTO SCNTRL AZ LATER
THIS EVENING. CANNOT RULE OUT THE POSSIBILITY OF A THUNDERSTORM OR
TWO EITHER. NOT EXPECTING MUCH IN THE WAY OF QPF...ALTHOUGH COULD
EASILY SEE FROM A TENTH TO A QUARTER INCH AS SOME SPOTS...MAINLY
OVER CENTRAL/ERN CWA BEFORE EVENT WINDS DOWN SATURDAY MORNING. WINDS
TODAY WILL TURN BREEZY MANY LOCALES...BUT INCREASING CLOUDS SHOULD
INHIBIT MAX MIXING. EXPECT AT LEAST 10 DEG OF COOLING SE CA ZONES
TODAY...AND THEN OVER ERN ZONES BY SATURDAY. MODELS AGREE THAT LOW
WILL BEGIN TO ACCELERATE DURING THE DAY SATURDAY...SO WILL ONLY HAVE
SLIGHT CHC SHOWERS FAR ERN CWA BY SATURDAY AFTN. SKIES EXPECTED TO
BE MOSTLY CLEAR BY SATURDAY NIGHT UNDER SHORTWAVE RIDGE. NEXT TROUGH
WILL BEGIN TO DIG INTO THE GREAT BASIN ON SUNDAY...WITH PERHAPS SOME
INCREASE IN BREEZES OVER SE CA ZONES BY THEN. MUCH WARMER SUNDAY AS
WELL UNDER RISING HEIGHTS/THICKNESSES.
&&
.LONG TERM...
SUNDAY NIGHT THROUGH THURSDAY...
LITTLE DIVERGENCE IN CURRENT EXTENDED FORECAST. MODELS CONTINUE TO
INDICATE A H5 LOW WILL BE OVER CENTRAL CALIFORNIA AT ROUGHLY 00Z MON
23 APR 2007. LOW IS THE FORECAST TO SLOW DOWN...CUT OFF...AND
WRAP-UP OVER NORTHERN ARIZONA/SOUTHERN UTAH BY 00Z TUE 24 APR 2007.
THE GFS HAS BEEN -VERY- PERSISTENT WITH THIS FEATURE...AND
CONFIDENCE IN THE H5 EVOLUTION IS ABOVE AVERAGE. THE GFS CONTINUES
TO MAKE MINOR ADJUSTMENTS TO A SLOWER STORM EVOLUTION WITH EACH
PASSING MODEL RUN. WITH THE PATTERN WE/VE BEEN IN FOR THE PAST
SEVERAL WEEKS...THE SLOWER/DEEPER TREND IN THE GFS IS GOOD TO
SEE...AND HELPS BOOST CONFIDENCE IN THE FORECAST. DID NOT MAKE ANY
SIGNIFICANT ADJUSTMENTS TO CURRENT POPS...JUST SLIGHTLY RAISING THEM
OVER SOUTHERN GILA COUNTY.
LOW IS RATHER SLOW TO EXIT THE REGION...AND BY 00Z WED IS FORECAST
TO BE NEAR/OVER GALLUP NM. GFS IS ACTUALLY THE SLOWEST AMONGST THE
GFS/ECMWF/GFS ENSEMBLES/CANADIAN. REGARDLESS...ALL OF THE MODELS PUT
THE CENTER OF THE LOW SOMEWHERE NEAR NORTHERN NEW MEXICO AT THIS
TIME...WHICH SIGNALS GOOD AGREEMENT TO ME ON A 132 HOUR FORECAST.
WITH THIS SCENARIO...COULD EASILY SEE SOME SOLAR DRIVEN INSTABILITY
SHOWERS AND ISOLATED THUNDERSTORMS DEVELOP OVER SOUTHERN GILA COUNTY
TUESDAY. I ALSO LOWERED MAX TEMPS ON TUESDAY IN RESPONSE TO THE
ANTICIPATED SLOWER MOVEMENT OF THE SYSTEM.
H5 RIDGE AXIS WILL BE ORIENTED FROM NEAR KSAN TO KSLC BY 00Z THU.
MAX AND MIN TEMPERATURES WILL BE ON THE INCREASE BY MID-WEEK UNDER
THE RIDGE. CURRENTLY EXPECTING MAX TEMPERATURES TO -GENERALLY- BE 5
TO 10 DEGREES ABOVE NORMAL...WITH MIN TEMPERATURES UP TO 5 DEGREES
ABOVE NORMAL.
&&
.AVIATION...
SOUTH-SOUTHWEST SURFACE WINDS WILL INCREASE REGION-WIDE THIS
AFTERNOON IN ADVANCE OF AN APPROACHING UPPER LEVEL LOW FROM
CALIFORNIA. BREEZY CONDITIONS WITH ISOLATED GUSTS UP TO 25 MPH CAN
BE EXPECTED. THICK CIRRUS DECK OVER SOUTHEAST CALIFORNIA AT 10Z WILL
MOVE QUICKLY ACROSS ARIZONA THIS MORNING INTO THE AFTERNOON. AS THE
LOW MOVES INLAND...EXPECT AN INCREASE IN LOW TO MID LEVEL CLOUDS
BEGINNING THIS AFTERNOON INTO SATURDAY MORNING. ANY CEILINGS THAT
DEVELOP SHOULD BE IN THE RANGE OF 6-8 THOUSAND FEET AGL. THERE IS A
CHANCE OF RAIN SHOWERS AT KBLH...KIPL...AND KYUM BEGINNING THIS
AFTERNOON INTO THE EVENING AND AT KPHX AND KIWA TONIGHT INTO
SATURDAY MORNING. CEILINGS WITH THESE SHOWERS MAY DROP AS LOW AS TWO
THOUSAND FEET...ESPECIALLY AT KIWA AND KPHX BY SATURDAY MORNING.
SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
FIRE WEATHER WATCH FOR ARIZONA ZONE 133 UPGRADED TO A RED FLAG
WARNING FROM 21Z TODAY TO 02Z SATURDAY. FIRE WEATHER WATCH FOR
ARIZONA ZONE 132 CANCELLED.
SOUTH-SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON REGION-WIDE IN
ADVANCE OF APPROACHING UPPER LEVEL LOW FROM CALIFORNIA. SUSTAINED
WINDS OF 15 TO 20 MPH ARE EXPECTED WITH ISOLATED GUSTS UP TO 25
MPH...EXCEPT ACROSS SOUTHERN GILA COUNTY WHERE GUSTS MAY EXCEED 30
MPH OVER HIGHER TERRAIN. CONTINUED DRY CONDITIONS WILL SLOWLY ERODE
TODAY FROM WEST TO EAST AS THE LOW PRESSURE SYSTEM HELPS ADVECT
MOISTURE NORTHWARD. THERE IS A CHANCE FOR RAIN SHOWERS OVER
SOUTHEAST CALIFORNIA THIS AFTERNOON INTO THE EVENING AND OVER
SOUTHWEST AND SOUTH-CENTRAL ARIZONA TONIGHT INTO SATURDAY MORNING.
DESPITE PERSISTENT LOW RELATIVE HUMIDITIES...FIRE WEATHER WATCH HAS
BEEN CANCELLED FOR ARIZONA ZONE 132 TODAY DUE TO LOW CONFIDENCE THAT
WIND SPEEDS WILL EXCEED CRITICAL THRESHOLDS. SIGNIFICANT MID TO
UPPER LEVEL CLOUD COVER ASSOCIATED WITH APPROACHING LOW SHOULD HELP
LIMIT BOUNDARY LAYER MIXING AND WIDESPREAD WINDY CONDITIONS.
HOWEVER...CRITICAL FIRE WEATHER CONDITIONS EXPECTED FOR ARIZONA ZONE
133 AS STRONG WINDS COMBINE WITH DRY CONDITIONS AND HIGH FIRE DANGER.
WIND SPEEDS WILL SLACKEN SATURDAY INTO SUNDAY...BUT INCREASE AGAIN
MONDAY FROM THE WEST-SOUTHWEST IN ADVANCE OF THE NEXT UPPER LEVEL
LOW TO IMPACT THE REGION EARLY NEXT WEEK.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...RED FLAG WARNING FOR SOUTH-CENTRAL HIGHER TERRAIN FIRE WEATHER
ZONE 133 FROM 21Z THIS AFTN TO 02Z THIS EVENING.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
ESTLE/ROGERS/INIGUEZ/STHazardous weather outlook, Apr 19, 5:57 AM MST, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 557 AM MST THU APR 19 2007 AZZ021>024-026>028-201300- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-SOUTHERN GILA/TONTO NF FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 557 AM MST THU APR 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST- CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FIRE WEATHER WATCH REMAINS IN EFFECT FOR FRIDAY AFTERNOON INTO THE EVENING HOURS DUE TO STRONG WEST AND SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND VERY HIGH FIRE DANGERS. A STRONG LOW PRESSURE AREA WILL DROP SOUTHEAST ALONG THE CALIFORNIA COAST AND THEN BEGIN TO SWING INLAND ON FRIDAY. THIS WILL INCREASE THE WINDS TO BETWEEN 20 AND 30 MPH WITH SOME GUSTS LOCALLY AS HIGH AS 40 MPH BY LATE FRIDAY AFTERNOON. RELATIVE HUMIDITIES WILL ALSO DROP TO LESS THAN 15 PERCENT. BY SATURDAY...WINDS WILL BE MUCH LIGHTER AND HUMIDITIES MUCH HIGHER WITH A CHANCE OF SHOWERS ACROSS THE AREA AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ESTLE
Nearby
Red Flag Warnings in Arizona, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.